Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 3, NWS Miami, FL

January 22, 2013

NWS Miami, FL issued this small craft advisory at Jan 22, 2013, 4:31 AM EST. It took effect at Jan 22, 2013, 1:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 4:31 AM EST (09:31 UTC)
In effect from
Jan 22, 2013, 1:00 PM EST
Expired
Jan 23, 2013, 7:00 AM EST
In force
18 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WHUS72 KMFL 220931
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
431 AM EST TUE JAN 22 2013


AMZ650-651-670-671-230600-
/O.NEW.KMFL.SC.Y.0003.130122T1800Z-130123T0600Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
431 AM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST WEDNESDAY. 

* WINDS AND WAVES: NORTHERLY WINDS WILL QUICKLY INCREASE INTO THE
  MODERATE TO FRESH RANGE TODAY AND PERSIST INTO TONIGHT. SEAS
  WILL RESPOND AND BUILD INTO THE 5 TO 7 FOOT RANGE LATER TODAY
  THROUGH TONIGHT...MAINLY OVER THE GULF STREAM WATERS OFF THE
  SOUTHEAST FLORIDA COAST. WINDS AND SEAS SHOULD STEADILY SUBSIDE
  TO BELOW ADVISORY LEVELS LATE TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
009 
WHUS72 KMFL 222138
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EST TUE JAN 22 2013

AMZ610-230545-
/O.EXB.KMFL.SC.Y.0003.000000T0000Z-130123T1200Z/
LAKE OKEECHOBEE-
438 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

* WINDS AND WAVES: OBSERVATIONS FROM THE LAKE SENSORS ACROSS LAKE
  OKEECHOBEE INDICATE WINDS AT OR JUST ABOVE 20 KNOTS AND COULD
  PERSIST TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-230545-
/O.EXT.KMFL.SC.Y.0003.000000T0000Z-130123T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
438 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTHERLY WINDS WILL CONTINUE IN THE MODERATE
  TO FRESH RANGE THIS EVENING AND TONIGHT WITH SEAS IN THE 5 TO 7
  FOOT RANGE THROUGH TONIGHT...MAINLY OVER THE GULF STREAM WATERS
  OFF THE SOUTHEAST FLORIDA COAST. WINDS AND SEAS SHOULD STEADILY
  SUBSIDE TO BELOW ADVISORY LEVELS AFTER WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
925 
WHUS72 KMFL 230922
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
422 AM EST WED JAN 23 2013

AMZ610-231030-
/O.CAN.KMFL.SC.Y.0003.000000T0000Z-130123T1200Z/
LAKE OKEECHOBEE-
422 AM EST WED JAN 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED FOR LAKE OKEECHOBEE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

AMZ650-651-670-671-231200-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-130123T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
422 AM EST WED JAN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WINDS AND WAVES: NORTHERLY WINDS WILL CONTINUE IN THE MODERATE
  TO FRESH RANGE THROUGH DAYBREAK WITH SEAS REMAINING IN THE 5 TO
  7 FOOT RANGE...MAINLY OVER THE GULF STREAM WATERS OFF THE
  SOUTHEAST FLORIDA COAST. WINDS AND SEAS WILL STEADILY SUBSIDE TO
  BELOW ADVISORY LEVELS LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
960 
WHUS72 KMFL 231221
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
721 AM EST WED JAN 23 2013

AMZ650-651-670-671-231330-
/O.EXP.KMFL.SC.Y.0003.000000T0000Z-130123T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
721 AM EST WED JAN 23 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS
WILL CONTINUE TO SUBSIDE TODAY AND TONIGHT AS HIGH PRESSURE BUILDS
OVER SOUTH FLORIDA. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:29 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 22, 3:29 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
329 AM EST TUE JAN 22 2013

.SHORT TERM (TODAY-THURSDAY)...
A COLD SFC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST OVER THE
REGION IN THE WAKE OF THE FRONTAL BOUNDARY THAT PASSED THROUGH THE
STATE EARLIER. THE LATEST MODEL GUIDANCE INDICATES THE HIGH SETTLING
SOUTH OVER THE REGION AND INTO NORTHERN FLORIDA THROUGH THE MID-WEEK
PERIOD. DEWPOINTS OVER THE LOCAL AREA WILL STEADILY TREND DOWN
THROUGH THE DAY TODAY AS THE DRIER AIR ADVANCES SOUTH ACROSS THE
STATE. THE LOW-LEVEL FLOW WILL VEER FROM NW TO THE NORTHEAST TODAY
THROUGH WEDNESDAY THROUGH THIS TRANSITION PERIOD. TIME HEIGHT
PROFILES AND MODEL SOUNDINGS SHOW WHAT'S LEFT OF THE LOW-LEVEL
MOISTURE UP TO 850 MB SCOURING OUT LATER TODAY THROUGH TONIGHT WITH
PW'S DROPPING BELOW AN INCH ACROSS THE AREA. HOWEVER...THE ENHANCED
CLOUD COVERAGE DUE TO THE MID/UPPER CLOUDS STREAMING NORTHEAST
OVERHEAD WILL CONTINUE TODAY BEFORE CLEARING SOMETIME THROUGH THE
WEDNESDAY AND WEDNESDAY NIGHT PERIOD. THIS CLEARING COMBINED WITH
THE DRY/COOLING TREND AND NEAR CALM NNE SFC WINDS WILL LEAD TO THE
COOLEST NIGHT OF THE PERIOD ON WEDNESDAY NIGHT INTO THURSDAY
MORNING. OVERNIGHT LOWS ARE FORECAST TO DIP INTO THE LOWER 40S OVER
THE NWRN INTERIOR TO THE MID 50S TO LOWER 60S TOWARD THE SOUTHEAST
FLORIDA COAST BY DAYBREAK THURSDAY MORNING. HIGHS WILL REACH THE MID
70S THROUGH THE AFTERNOON PERIODS.

.LONG TERM (THURSDAY-TUESDAY)...
UNCERTAINTY REMAINS HIGH THROUGH THE UPCOMING WEEKEND AS THE
LONG-RANGE MODELS CONTINUE TO SHOW THEIR DIFFERENCES REGARDING THE
TIMING AND PROGRESSION OF THE NEXT COLD FRONT PUSHING SOUTH TOWARD
THE AREA. ALTHOUGH NOT AS PRONOUNCED AS PREVIOUS RUNS...THE LATEST
ECMWF PROVIDES THE MORE BULLISH/FASTER SOLUTION AND INDICATES THE
EAST COAST UPPER TROUGH FURTHER DEEPENING AND DRIVING A COLD FRONT
THROUGH FLORIDA FROM NORTH/SOUTH THROUGH THE DAY SATURDAY WITH
ANOTHER SURGE OF DRIER/COOLER AIR FOLLOWING ITS PASSAGE SATURDAY
NIGHT (HOWEVER...SLIGHTLY WARMER THAN PREVIOUS RUNS). THE GFS AND
ITS ENSEMBLE MEAN CONTINUE TO ADVERTISE A MUCH WEAKER AND SLOWER
SOLUTION WITH THE BOUNDARY MAKING ITS WAY SOUTH INTO THE STATE LATE
FRIDAY NIGHT INTO SATURDAY...THEN STALLING BEFORE FURTHER
DIMINISHING. PROVIDED THE WEAKENING TREND FROM THE ECMWF...YET STILL
EXPRESS SOME DEGREE OF UNCERTAINTY...WE WILL SLIGHTLY UNDERCUT THE
MEX TEMPERATURE GUIDANCE...MAINLY OVER THE COOLER NWRN INTERIOR
LOCATIONS FOR SATURDAY NIGHT INTO SUNDAY MORNING. MEANWHILE...WE
WILL CONTINUE TO MONITOR LATER RUNS FOR BETTER CONSISTENCY. SUNDAY
THROUGH TUESDAY OF THE UPCOMING WEEK...THE GFS/GFS ENSEMBLE MEAN
SHOW A SHORTWAVE TROUGH LIFTING NORTHEAST OVER THE GULF BRINGING
INCREASING DEEP LAYER MOISTURE ACROSS THE STATE...WHEREAS...THE
ECMWF REMAINS DRY WITH MOSTLY ZONAL UPPER FLOW OVER THE REGION.
REGARDLESS OF THESE DIFFERENCES...IT DOES APPEAR THAT WE WILL BE IN
A GRADUAL WARMING/MOISTENING TREND WITH ESE LOW-LEVEL FLOW ACROSS
THE LOCAL AREA THROUGH THIS TIME.

&&

.MARINE...
A STRONG HIGH PRESSURE WILL BUILD SOUTHEAST OVER THE REGION IN THE
WAKE OF THE WEAK COLD FRONT TODAY THROUGH THE MID-WEEK PERIOD. WINDS
WILL SHIFT TO THE NORTHEAST AND INCREASE INTO THE MODERATE TO FRESH
RANGE. SEAS WILL RESPOND AND BUILD TO MODERATE LEVELS ACROSS THE
ATLANTIC AND OFFSHORE GULF WATERS LATER TODAY THROUGH THE MID-WEEK
OUT OF THE NORTH-NORTHEAST. ADVISORY LEVEL SEAS ARE EXPECTED TODAY
OVER THE GULF STREAM WATERS. THIS TREND WILL CONTINUE THROUGH
TONIGHT THEN STEADILY SUBSIDE THROUGH THE MID-WEEK PERIOD.

&&

.FIRE WEATHER...
DRIER AIR IS EXPECTED TO SPREAD SOUTH INTO THE LOCAL THROUGH THE
MID-WEEK PERIOD AS HIGH PRESSURE BUILDS OVER THE REGION. THE BEST
CHANCE FOR SUB 35 PERCENT RH'S WILL COME THROUGH THE AFTERNOON
PERIOD THURSDAY. SEE FIRE WEATHER FORECAST FOR FURTHER INFORMATION
AND DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  61  75  55 / 10 -  -  -
FORT LAUDERDALE  76  65  76  62 / 10 -  -  -
MIAMI            77  64  76  61 / 10 -  -  -
NAPLES           75  55  76  54 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
     TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...10/CD
Hazardous weather outlook, Jan 21, 8:42 PM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
842 PM EST MON JAN 21 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
221645-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
842 PM EST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHEAST WINDS AND SWELLS WILL INCREASE TUESDAY OVER ATLANTIC
WATERS...AND A SMALL CRAFT ADVISORY MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.